Since being on fostair 200/6 i have put on a considerable weight gain. Has anybody else had this reaction or is it just coincidence. It is working well for me but i dont like the weight gain and am considering going back on sybmbicort 200. I i didnt have this problem on it but was also not taking it regularly and my peak flow reflected this. Since being on Fostair 200/6 my peak flow has risen and my asthma improved but i do not like the weight gain. Please help.
Weight gain on Fostair 200/6 - Asthma Community ...
Weight gain is not usually a symptom of any inhaler. I would keep a food diary for awhile and just check out what you are eating, how many calories etc. It could be bloating/ allergy related depending on how much weight you have put on.
I have used so many different inhalers over a 40 year period, and I can’t say that any have made a difference to my weight. Prednisolone pills do make a difference.
However I have recently had to stop eating gluten because of a gluten sensitivity test. I have lost 2 kg and was really surprised as I am eating just as many calories!
Hi Tazjosie, I take the same med, plus a few others. Yes I have had the weight gain. My bones are starting to ache too sometimes. This is a major worry to me. I take 2 puffs morning and evening. Maybe I will take it down to one. I don.t want to end up with brittle bones.
Hi CatsEyes1, I take Fostair 200/6 dry inhaler. Your comment has just made me wonder if this is why my legs are getting strange tingling and numbness, even painful sometimes. I take two doses in the morning and two at night. Yes, it's a worry. Thank you for the wake up call. I will certainly reduce my dose now.
I have been on Fostair about three years and have not put any weight on. In fact if anything I have lost weight but I do not think it has anything to do with Fostair.
I was on Fostair for a while and put on weight. It wasn’t suiting me and changed to a different inhaler which treats my asthma much better. I was warned by the asthma nurse that I may put weight on whilst taking it. She explained that it can make you more hungry and therefore eat more. I’m struggling to lose the weight I gained but it is slowly going. X
I've not found that Fostair leads to weight gain. Steroids taken by mouth increase your appetite, but generally, what you eat makes you put on weight, not the tablets or the inhalers. You could try keeping a food diary where you list everything - no point in cheating on this as you'd be cheating yourself as only you will see it. Keep it for a week or so before you look back on it.
When you feel better, your appetite increases because you do more.
You have my every sympathy. I hate dieting!
I was recently changed to Fostair and am not getting on well with it, hence looking at this forum to see other opinions and ideas. I’ve had asthma all my life and always used inhalers. My weight tends to be fairly stable. Since starting the Fostair I’ve gained a huge amount of weight and am getting terrible cramps. Looking at the replies it seems many people don’t have these side effects. There’s probably no straightforward answer. Some people seem to say Fostair has been great for them while others say it doesn’t suit them. I don’t think it suits me, as my breathing is quite difficult, but I guess I ought to give it a chance.
How is it going for you now?
I’ve just started Fostair … the wheezing has stopped but my chest feels so funny …. Like heavy… I would like to try something else has any one else change from fostair?
Yes, I’ve been on Fostair for a few years but I realised I was feeling worse regarding shortness of breath snd tight chest soon after taking each dose than I was before, and taking it even using a spacer sometimes made me cough. I’ve gone back onto Qvar (plus Ventolin if needed) about 10 days ago and feel better on it. Only problem is that a hoarse voice is coming back- that was the reason given for moving me from Qvar to Fostair in the first place.
Hi there tazjosie
I am new on here but I have recently been put on Fostair and am experiencing the same problem … my weight has ballooned by almost a stone and a half in 8 weeks. When I realised my weight was increasing I put myself on a 800 cal day diet for a week to kick start some weight loss but managed to put 4lb on in that week even though I stuck to my diet. I then reduced my calorie intake to 600cals for a week and have now just weighed myself and I have put on half a stone. this cannot be right..
as I have only recently been put on this inhaler I am going to advise my Dr to take me off it as I already have a weight problem and am fed up being nagged by the Dr to lose weight only for them to put me on an inhaler that actively encourages weight gain gggrrrrrr
can anyone suggest anything that will help me lose this weight
Nope / no weight gain. The only way you gain weight is if our input of calories is higher than what you expend / eat less - move more. As you get older you need fewer calories- sad but tue
I think that it depends on your body. If it is acting systemically you could gain weight for sure. In a minority of people, inhaled steroids sort of act like oral steroids. In my case Seretide has done.